I think many of the symptoms I've been having in the years since my surgery are not actually related to the acromegaly. I've kept telling my doctor and my endocrinologist about my symptoms, and they've kept testing me for different things that I may be deficient in. I even thought maybe my pituitary wasn't functioning correctly, so maybe I was experiencing early menopause. But my lab results always came back in the normal range.
It's funny how things seem to happen by chance. Our insurance was requiring us to start getting our maintenance medications by mail order. So I was going to have to switch from the Diovan 80mg to a generic alternative. When I was researching that alternative I learned of all of the side effects of this medication, which were also side effects of Diovan. Apparently I never read through my instructions on Diovan thoroughly enough. When I'm experiencing so many different symptoms, over a gradual period of time, I guess it's hard for me to think they may be related.
The problems I've been having in the last few years: headaches, muscle and joint soreness, heart palpitations, fatigue, sore throat, dizziness, memory issues, blurred vision, etc. I also think I've had some hair loss, and may have had a small case of pruritus (a sensation of wanting to scratch an itch). Many of my symptoms seem to have been on the lighter side, which made me assume they were normal. I didn't even realize they could be side effects. But I'm hoping that they are side effects of the Diovan.
I always told my doctors I didn't want to take any medication unless I had to. Still, my primary doctor started me on a daily dose of 80mg Diovan. I can understand his concern for my health. But I wonder now why he never suggested I start at a lower dose. At the time my blood pressure was around 140/90. I recently told my doctor since my blood pressure had been controlled very well in the last few years, that I wanted to try to get off the medication gradually. He told me I couldn't get off the medication. Well, I decided without his approval to start weaning myself off the medication, even though I know that's not recommended. But besides the high blood pressure, and the fact that I have Acromegaly, I'm in good health.
Before Acromegaly, my blood pressure readings were always 120/80. I started taking the Diovan every other day for a week, then half a tab every other day for a week. I monitored my blood pressure in the morning, afternoon, and evening. At the 40mg every other day I'm feeling a lot better, and my blood pressure readings have been staying about the same or decreasing. On the 80mg it was around 120/80. I've gotten down to 116/73. I'd love to stop taking the medication altogether but I doubt that will be possible. I tried to go homeopathic with the apple cider vinegar a while back and couldn't stand it :-) But if all of my symptoms were actually side effects of the Diovan, I think I'd take anything over that. My health problems have had quite a negative effect on my quality of life the last few years. I've felt more like a 60 year old woman, than a 32 year old. I'm thankful that I may have finally found an answer to so many of the problems that have been bothering me :-) I'll keep you posted on my progress!